Alert archive / North Dakota / River Flood Warnings in 2011

River Flood Warning 37, NWS Bismarck, ND

May 10, 2011Williams County, North Dakota

NWS Bismarck, ND issued this river flood warning at May 10, 2011, 11:10 AM CDT for Williams County, North Dakota. It took effect at May 10, 2011, 8:12 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 10, 2011, 11:10 AM CDT (16:10 UTC)
In effect from
May 10, 2011, 8:12 PM CDT
Expired
May 11, 2011, 8:37 PM CDT
In force
24 hr
Issued by
NWS Bismarck, ND
Flood severity
Moderate

County Williams County, ND

The river

Written for the forecast point Little Muddy River near Williston (LMCN8). The gauge peaked at 11.43 ft at May 11, 2011, 4:00 AM CDT.

actionminormoderate68101205/1005/1105/1205/13
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WGUS43 KBIS 101610
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1110 AM CDT TUE MAY 10 2011

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  LITTLE MUDDY RIVER NEAR WILLISTON AFFECTING WILLIAMS COUNTY
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MODERATE FLOODING 
IS FORECAST.

.HEAVY RAINFALL OF 1.48 INCHES WAS RECORDED IN WILLISTON WITH 
UP TO ANOTHER INCH OVER THE NEXT 24 HOURS IS POSSIBLE. THE LITTLE MUDDY 
IS ALREADY RESPONDING RAPIDLY AND IS VERY LIKELY TO REACH FLOOD STAGE 
BY LATE TODAY AND CAN REASONABLY BE EXPECTED TO EXCEED 12 FEET SOMETIME 
TOMORROW.   

NDC105-111610-
/O.NEW.KBIS.FL.W.0037.110511T0112Z-110515T2000Z/
/LMCN8.2.ER.110511T0112Z.110512T0600Z.110515T0800Z.NR/
1110 AM CDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE MUDDY RIVER NEAR WILLISTON
* FROM THIS EVENING UNTIL SUNDAY MORNING
* AT 09AM TUESDAY THE STAGE WAS...7.9 FEET 
* MODERATE FLOODING IS FORECAST 
* FLOOD STAGE IS 10.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 12.1 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 12.0 FEET...CO-8 BY GAGE ROAD HAS WATER ON IT. CO-7B 
  ALSO FLOODS AT THIS LEVEL. THE LITTLE MUDDY RECREATION AREA NEAR 
  WILLISTON FLOODS.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

MISSOURI RIVER BASN
 WILLISTON    10  8.1 TUE 11 AM  11.2   12.1   11.6   10.8    9.8

$$
AJS
4 follow-up statements
451 
WGUS83 KBIS 110328
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1028 PM CDT TUE MAY 10 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  MISSOURI RIVER NEAR WILLISTON AFFECTING WILLIAMS AND MCKENZIE 
  COUNTIES 
  LITTLE MUDDY RIVER NEAR WILLISTON AFFECTING WILLIAMS COUNTY 

FOR THE MISSOURI RIVER BASIN NEAR WILLISTON...MODERATE FLOODING 
IS FORECAST. FOR THE LITTLE MUDDY RIVER NEAR WILLISTON...MINOR 
FLOODING IS OCCURRING...WITH MODERATE FLOODING FORECAST.

.HEAVY RAIN IN EASTERN MONTANA AND WESTERN NORTH DAKOTA ARE ENTERING 
THE YELLOWSTONE AND MISSOURI RIVERS. THIS NEW RUNOFF WHEN COMBINED 
WITH ALREADY SUBSTANTIAL FLOWS ARE CREATING EXPECTATIONS OF FLOOD 
CONDITIONS IN THE MISSOURI RIVER NEAR WILLISTON. ONE OF THE 
UNCERTAINTIES IN FORECASTING THIS PARTICULAR EVENT IS TIMING. 
IF HEAVY RUNOFF FROM THE DIFFERENT AREAS SIMULTANEOUSLY ARRIVES IN THE 
WILLISTON AREA...A CREST NEAR 26 FEET IS POSSIBLE. THIS WOULD BE 
ABOUT 3 FEET HIGHER THAN THE 22.56 FEET DAILY MAXIMUM EXPERIENCED 
IN 2010. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC053-105-120328-
/O.EXT.KBIS.FL.W.0039.110511T1536Z-000000T0000Z/
/WLTN8.2.ER.110511T1536Z.110515T0600Z.000000T0000Z.NO/
1028 PM CDT TUE MAY 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR WILLISTON.
* FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE.
* AT 7:30 PM TUESDAY THE STAGE WAS 21.4 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE 
  LATE WEDNESDAY MORNING...AND CONTINUE TO RISE TO NEAR 25.8 FEET 
  BY SUNDAY MORNING.
* IMPACT...AT 24.0 FEET...FLOOD PROBLEMS BEGIN. WATER BACKS UP INTO 
  OIL WELL SOUTH AND EAST OF TOWN OF WILLISTON. GAME MANAGEMENT AREAS
  FLOOD. CITY OF WILLISTON WILL NOT FLOOD.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

MISSOURI RIVER BASIN
 WILLISTON    22 21.4 TUE 7 PM   22.7   24.3   25.1   25.7   25.7

$$

NDC105-120328-
/O.EXT.KBIS.FL.W.0037.000000T0000Z-110515T0600Z/
/LMCN8.2.ER.110510T2043Z.110512T0000Z.110514T1800Z.NR/
1028 PM CDT TUE MAY 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MUDDY RIVER NEAR WILLISTON.
* UNTIL LATE SATURDAY NIGHT.
* AT 9:15 PM TUESDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY 
  WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  EARLY AFTERNOON.
* IMPACT...AT 12.0 FEET...CO-8 BY GAGE ROAD HAS WATER ON IT. CO-7B 
  ALSO FLOODS AT THIS LEVEL. THE LITTLE MUDDY RECREATION AREA NEAR 
  WILLISTON FLOODS.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

MISSOURI RIVER BASIN
 WILLISTON    10 11.2 TUE 9 PM   12.5   11.9   10.9    9.7    8.6

$$
409 
WGUS83 KBIS 110918
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CDT WED MAY 11 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  LITTLE MUDDY RIVER NEAR WILLISTON AFFECTING WILLIAMS COUNTY 
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MINOR FLOODING IS 
OCCURRING...WITH MODERATE FLOODING FORECAST.

.THE LITTLE MUDDY RIVER NEAR WILLISTON IS FORECAST TO CREST SLIGHTLY 
ABOVE 12 FEET TONIGHT...THEN FALL BELOW FLOOD STAGE SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC105-121518-
/O.EXT.KBIS.FL.W.0037.000000T0000Z-110515T0000Z/
/LMCN8.2.ER.110510T2043Z.110512T0000Z.110514T1200Z.NR/
418 AM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MUDDY RIVER NEAR WILLISTON.
* UNTIL SATURDAY EVENING.
* AT  4:01 AM WEDNESDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.2 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 12.0 FEET...CO-8 BY GAGE ROAD HAS WATER ON IT. CO-7B 
  ALSO FLOODS. THE LITTLE MUDDY RECREATION AREA NEAR WILLISTON FLOODS. 

&&

             FLD  OBSERVED       FORECASTS (1AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

MISSOURI RIVER BASIN
 WILLISTON    10 11.4 WED 4 AM   12.2   11.4   10.4    9.1    8.2

$$
286 
WGUS83 KBIS 111239
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
739 AM CDT WED MAY 11 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  LITTLE MUDDY RIVER NEAR WILLISTON AFFECTING WILLIAMS COUNTY 
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MINOR FLOODING IS 
OCCURRING AND FORECAST. 

.THE LITTLE MUDDY RIVER NEAR WILLISTON HAS CRESTED...AND IS FORECAST 
TO FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC105-121839-
/O.EXT.KBIS.FL.W.0037.000000T0000Z-110513T1945Z/
/LMCN8.1.ER.110510T2043Z.110511T1030Z.110513T0745Z.NO/
739 AM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MUDDY RIVER NEAR WILLISTON.
* UNTIL FRIDAY AFTERNOON.
* AT  7:15 AM WEDNESDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY FRIDAY MORNING.

&&

             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

MISSOURI RIVER BASIN
 WILLISTON    10 11.4 WED 7 AM   10.7    9.8    8.7    7.8    7.2

$$
956 
WGUS83 KBIS 120137
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
837 PM CDT WED MAY 11 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  LITTLE MUDDY RIVER NEAR WILLISTON AFFECTING WILLIAMS COUNTY
FOR THE LITTLE MUDDY RIVER NEAR WILLISTON...MINOR FLOODING IS NO 
LONGER OCCURRING OR FORECAST.

.THE LITTLE MUDDY RIVER NEAR WILLISTON FELL BELOW FLOOD STAGE WEDNESDAY 
EVENING AND IS FORECAST TO CONTINUE TO RECEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC105-120207-
/O.CAN.KBIS.FL.W.0037.000000T0000Z-110513T1945Z/
/LMCN8.1.ER.110510T2043Z.110511T1030Z.110512T0007Z.NO/
837 PM CDT WED MAY 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE MUDDY RIVER NEAR WILLISTON.
* AT  8:15 PM WEDNESDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FELL BELOW FLOOD STAGE AT  7:07 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.5 FEET BY FRIDAY 
  MORNING.

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

MISSOURI RIVER BASIN
 WILLISTON    10  9.9 WED 8 PM    8.4    8.7    8.3    7.5     M 

$$
AYD

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at May 10, 10:29 AM CDT, 41 minutes earlier.

Area forecast discussion, May 10, 10:29 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1029 AM CDT TUE MAY 10 2011

.UPDATE...TEMPERATURES AND PRECIPITATION.

&&

.DISCUSSION...UPPER LOW CONCENTRATING RAINFALL OVER THE WESTERN
PORTION OF THE STATE AT THIS TIME. BAND OF RAIN SHOWERS AND
THUNDERSTORMS EXTENDING FROM EASTERN ADAMS COUNTY EAST OF
HETTINGER NORTHWEST TO NEAR DICKINSON AND INTO EASTERN MONTANA.
THIS FEATURE IS CONNECTED TO THE LARGE MASS OF RAIN EXTENDING
ACROSS EASTERN MONTANA. AS THIS LIFTS NORTH THE HEAVY RAIN WILL
SHIFT NORTH OF SOUTHWEST NORTH DAKOTA AND EXTEND INTO THE WEST
CENTRAL AND NORTHWEST FOR THE REMAINDER OF THE AFTERNOON. EXPECT
AN ADDITIONAL INCH OF RAIN IN NORTHWEST NORTH DAKOTA DURING THE
NEXT 18 HOURS.

&&

.AVIATION...SURFACE LOW FEEDING LOW LEVEL MOISTURE ACROSS WEST AND
CENTRAL NORTH DAKOTA. EAST TO NORTHEAST UP SLOPE FLOW WILL KEEP LOW
IFR CONDITIONS AT KISN/KDIK THROUGH 19Z...THEN CIGS AROUND 12
HUNDRED ARE EXPECTED. VSBYS AS LOW AS 2 MILES IN MODERATE TO
HEAVY RAIN AND FOG AT KISN. KMOT/KBIS/KISN SHOULD EXPECT IFR CIGS
AND VSBYS 2 TO 4 MILES IN LIGHT RAIN DRIZZLE AND FOG IMPROVING TO
CEILINGS AROUND 12 HUNDRED VSBYS GREATER THAN 5 MILES IN AREAS OF
RAIN AND DRIZZLE AND FOG. WIDELY SCATTERED THUNDERSTORMS WILL
REMAIN A THREAT THROUGH EARLY THIS EVENING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ001-002-009-010-
017.

&&

SHORT TERM...WAA
LONG TERM....TSW
AVIATION...TSW
Hazardous weather outlook, May 10, 4:02 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
402 AM CDT TUE MAY 10 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
402 AM CDT TUE MAY 10 2011 /302 AM MDT TUE MAY 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL
CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA IN THE MORNING.
IN THE AFTERNOON...THE HEAVIEST RAINFALL WILL BE CONFINED TO
WESTERN AND NORTHERN NORTH DAKOTA.

TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED OVER
WESTERN NORTH DAKOTA THROUGH TONIGHT.

THE SHOWERS WILL TAPER OFF FROM SOUTH TO NORTH LATER THIS
AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

CALL REPORTS OF SEVERE WEATHER...INCLUDING HEAVY RAIN...INTO THE
NATIONAL WEATHER SERVICE AT 701-223-4582.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:37 PM CDTAreal Flood WarningBISBurke, Divide, McKenzie, Mountrail, Williams4 days
May 9, 10:15 PM CDTAreal Flood AdvisoryBISAdams, Billings, Bowman, Dunn, Golden Valley, Grant and 4 more15 hr
May 10, 1:43 AM CDTSevere Thunderstorm WarningBISGrant, Sioux62 min
May 10, 2:46 AM CDTSevere Thunderstorm WarningBISBurleigh, Kidder44 min
May 10, 2:58 AM CDTWind AdvisoryBISBurke, Divide, McKenzie, Mountrail, Williams14 hr
May 10, 3:13 AM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan47 min
May 10, 3:26 AM CDTSevere Thunderstorm WarningBISKidder, Stutsman, Wells54 min
May 10, 12:34 PM CDTRiver Flood WarningBISWard68 days
May 10, 2:05 PM CDTAreal Flood AdvisoryBISBottineau, Renville, Ward3 hr
May 10, 2:05 PM CDTRiver Flood WarningBISMcKenzie, Williams105 days
May 10, 2:23 PM CDTRiver Flood WatchBIS6 days
May 10, 4:43 PM CDTAreal Flood AdvisoryBISRenville67 hr

Nearby

River Flood Warnings in North Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.